MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unknown procedure regarding a patient of unknown gender and age, a sheath separation occurred on a gunther tulip vena cava filter retrieval set.The blue outer sheath separated from the hub of the device.According to the initial reporter, the device was removed all at once.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: it was reported that during an unknown procedure regarding a patient of unknown gender and age, a sheath separation occurred on a gunther tulip vena cava filter retrieval set.The blue outer sheath separated from the hub of the device.According to the initial reporter, the device was removed all at once.Investigation - evaluation: reviews of the complaint history, device history record, documentation, instructions for use, manufacturing instructions, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A photo was provided by the user facility, however, which confirmed that the hub had separated from the blue retrieval sheath.Additionally, a document-based investigation evaluation was performed.A review of the device history record shows one nonconforming event which could have contributed to this failure mode.The affected product was subsequently scrapped.It should be noted there were no other reported complaints for this lot number.Reviews of specifications and manufacturing instructions were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The device is packaged with instructions for use, which warn that excessive force should not be used to retrieve the filter.Based on the information provided, investigation has concluded that, while a definitive cause for the device failure could not be established, the device may have been pulled with excessive force during filter retrieval, as warned against in the instructions for use.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8846148
Report Number1820334-2019-01881
Device Sequence Number2447558
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220603(10)9833153
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9833153
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1